Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

October 11, 2021Manitowoc County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Oct 11, 2021, 4:30 PM CDT for Manitowoc County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 4:30 PM CDT (21:30 UTC)
Expired
Oct 11, 2021, 5:15 PM CDT
In force
45 min
Issued by
NWS Green Bay, WI
Hail
0.00 in
Wind
30

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WWUS83 KGRB 112130
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
430 PM CDT Mon Oct 11 2021
 
WIZ040-050-112215-
Kewaunee WI-Manitowoc WI-
430 PM CDT Mon Oct 11 2021

...Thunderstormd will impact portions of south central Kewaunee and 
Manitowoc Counties through 515 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, or 9 miles southwest of Manitowoc, moving northeast at 40
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  Manitowoc around 440 PM CDT.

Other locations in the path of this storm include Two Creeks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4439 8769 4431 8748 4418 8745 4407 8759
      4398 8764 4389 8772 4389 8799
TIME...MOT...LOC 2129Z 207DEG 34KT 4398 8779 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

MPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Oct 11, 4:01 PM CDT, 29 minutes earlier.

Area forecast discussion, Oct 11, 4:01 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
401 PM CDT Mon Oct 11 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 401 PM CDT Mon Oct 11 2021

The main focus from this forecast period centers on a low pressure
system lifting into the area this evening, bringing heavy rainfall
and possibly a few strong thunderstorms.

This afternoon's Doppler radar showed scattered showers and a few
thunderstorms lifting into east-central and portions of central WI,
as a result of a surface low pressure system tracking across
northeastern MO into eastern IA and northwestern IL. As this low
pressure system continues to lift north/northeast this evening,
portions of east-central WI and locations along the lakeshore will
continue to see chances for thunderstorms. Although, the potential
for severe storms is low, CAPE values between 500 and 900 J/kg and
bulk shear values between 30 to 40 kts will still warrant the
potential for a few isolated strong storms with gusty winds and hail
through late this evening.

In addition, PWAT values this afternoon have increased to 1.5 inches
across east-central WI, raising concern for heavy downpours. PWATs
are expected to remain in the 1.5 to 1.75 inch range across east-
central WI and lakeshore areas through Tuesday morning, elsewhere
will see PWATs of 1.25 to 1.5 inches. These above normal values will
keep the risk for heavy downpours across the area overnight.
Rainfall amounts of 0.5 to 1.0 inches are expected across the area
by Tuesday morning, with the highest amounts in east-central and far
northeast WI, and along the lakeshore. Minor urban flooding is
possible, especially in areas where storm drains are clogged by
fallen leaves.

The surface low pressure center will track northeast from southwest
WI late this evening to east-central WI by Tuesday morning. Although
the bulk of the rainfall is expected overnight, a few lingering
showers are possible along the northern WI/Upper MI border by
Tuesday morning, before coming to an end Tuesday afternoon. Mid to
low-level moisture will stick around for the remainder of Tuesday,
keeping mostly cloudy skies in the forecast. Slightly above normal
temperatures are expected for Tuesday with readings in the 60s.

.LONG TERM...Tuesday Night Through Monday
Issued at 401 PM CDT Mon Oct 11 2021

Unsettled pattern will linger through much of the work week. A trend
toward normal temperatures can be expected this weekend.

Tuesday night: Northeast will between a departing low to the east
and an approaching low from the Plains during this time period. At
the same time, a mid/upper-level ridge axis will pass through the
area. This will result in a dry conditions for this time period.
Overnight lows will be in the upper 40s to low 50s.

Wednesday through Thursday: A strong/broad surface low and
vertically stacked upper-level low over the NE/SD border around 12Z
Wednesday, will quickly lift northward into northwest MN/northeast
ND by 00Z Thursday. As this happens, a occluded front will race
northeastward through Wisconsin between 18Z/13 and 00Z/14. This will
bring showers and thunderstorms to the area Wednesday afternoon into
Wednesday evening. Instability is fairly minimal along the
aforementioned features with lapse rates progged to be around 5.5-
6.5 C/km. This leads to forecast instability to be below 500 J/kg
across northeast Wisconsin. The better instability looks to remain
across far southern WI and northern IL. If instability was greater,
there is plenty of shear around, close to 40ts, to produce stronger
storms. The SPC has much of the area highlighted under a marginal
risk of severe weather, but this is greatly dependent upon the
instability and mid-level lapse rates increasing. A dry slot will
then push across the area Wednesday night through the day Thursday,
bringing mainly dry conditions. High temperature will remain in the
mid to upper 60s to around 70. Overnight low will be in mid 40s to
low 50s.

Friday into Friday night: Another upper-level trough axis is
expected to pass through the area Friday afternoon and evening
before shifting east overnight. Overall moisture looks to be fairly
limited, but there may be just enough to touch off some showers and
maybe a thunderstorm or two. Otherwise, temperatures will cool down
closer to normal for this time of year with most locations seeing
high temperatures in the 50s. Low temperatures will be in the low to
mid 30s central/north-central and in the around 40 across the rest
of the area.

Rest of the extended: Northwest flow aloft will linger across the
area as northeast WI remains on the western edge of deeper
troughing. At the surface, a broad/dry high pressure system is
expected to build across much for the central portion of the country
Saturday into Sunday. This will effectively cut off any Gulf
moisture and limit any precipitation that may otherwise be
associated with any brief passing surface troughs. In short, quieter
weather is anticipated for the weekend. Temperatures are expected to
cool to near normal this weekend, which will likely lead to a more
widespread frost for much of the area.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 102 PM CDT Mon Oct 11 2021

A few showers began to lift into east-central WI early this
afternoon bringing along scattered MVFR cigs. Additional showers
and a few thunderstorms are expected to spread across the rest of
the region through this evening, with the MTW TAF site having the
greatest chance to see thunderstorms. The heavier showers are
expected to lift north this evening/overnight and spread across
all TAF sites causing flight conditions to deteriorate to
IFR/LIFR. Lingering light showers are possible early Tuesday
morning before lifting out of the area by the end of this TAF
period.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Hykin
LONG TERM......Cooley
AVIATION.......Hykin
Hazardous weather outlook, Oct 11, 2:47 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
247 PM CDT Mon Oct 11 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
247 PM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms through late this evening.
A few strong thunderstorms are possible in the Fox Valley and
lakeshore areas this evening, with the main threats being hail,
gusty winds and heavy downpours. There is also potential for heavy
rainfall across the entire area through late this evening. Minor
urban flooding could occur where storm drains are clogged with
fallen leaves.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a slight chance of thunderstorms Wednesday afternoon and
evening. A couple stronger storms may be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any hail, wind gusts in excess of
40 mph, or rainfall amounts of an inch or greater to the National
Weather Service in Green Bay.

LMZ521-522-541>543-122000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
247 PM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for high waves on Lake Michigan.

There is a chance of thunderstorms tonight. A few of the storms
may become strong this evening, with hail, gusty winds, heavy
downpours and lightning being the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Small Craft Advisory is in effect through Tuesday afternoon for
continued high waves on Lake Michigan.

Conditions hazardous to small craft are also expected Wednesday
night into Thursday.

Thunderstorms will be possible Wednesday afternoon and evening.
Any storms would pose a hazard to mariners.

Hykin/Cooley

In the hours before

Special weather statement, Oct 11, 3:35 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Mon Oct 11 2021

WIZ040-050-112130-
Kewaunee WI-Manitowoc WI-
335 PM CDT Mon Oct 11 2021

...A strong thunderstorm will impact portions of south central
Kewaunee and eastern Manitowoc Counties through 430 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manitowoc, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Manitowoc around 340 PM CDT.

Other locations in the path of this storm include Two Creeks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4408 8787 4441 8755 4435 8747 4433 8748
      4418 8745 4407 8759 4398 8764 4394 8769
TIME...MOT...LOC 2034Z 215DEG 19KT 4407 8775

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Cooley
Special weather statement, Oct 11, 4:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
430 PM CDT Mon Oct 11 2021

WIZ040-050-112215-
Kewaunee WI-Manitowoc WI-
430 PM CDT Mon Oct 11 2021

...Thunderstormd will impact portions of south central Kewaunee and
Manitowoc Counties through 515 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, or 9 miles southwest of Manitowoc, moving northeast at 40
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Manitowoc around 440 PM CDT.

Other locations in the path of this storm include Two Creeks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4439 8769 4431 8748 4418 8745 4407 8759
      4398 8764 4389 8772 4389 8799
TIME...MOT...LOC 2129Z 207DEG 34KT 4398 8779

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:35 PM CDTSpecial Weather StatementGRBManitowoc55 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.